Jump to content
CrazyBoards.org

Recommended Posts

Hi igloo:

You can talk to your doctor about your feelings, but if he's a general practitioner, he may not be very experienced with ADs and the other drugs that might help you.

I think giving a drug 2-3 months is a fair trial.  If it isn't working by then, I'd have my doubts about it.  I don't think 6-9 months is reasonable if you are unhappy/not functioning/still depressed. 

Maybe you could go over to crazymeds.us and read what Jerod has to say about crazy meds.  If you can go to your doctor and speak in an informed way, he might listen to you and try another drug.  There are many out there that he could try with you---I don't think you have to settle for feeling the way you do.  I have 5 different doctors now, and I always read up on stuff before I see them.

If he won't listen to you, then you should ask for a referral to a pdoc who (we hope!) WILL know about all the crazy meds.  But read up before that visit, too.  An informed patient gets the best care.  (My opinion, of course!)

Good luck on your journey--

olga

Link to comment
Share on other sites

Thanks, Olga - you're right.  I did go to dr this am and when I said depression seemed more in control but all feelings flat...he said that after 6 weeks, that shows it's probably not the right med for me.  I'll be stopping Lexapro and phasing in Effexor XR.  He's willing to refer me to pdoc but I don't feel ready yet.  Part of the stress the last two-three years were mental health issues for my daughter and my trust level with pdocs is a bit damaged.  I know counseling is an essential part of getting better, but I'd like to be somewhat stable on meds before I let them into my thinking.  I know that part of being depressed is not being rational but I can't get over the feeling that they're all creeps right now. Dr seems to think that I'll move past this point and I suppose I agree.

Link to comment
Share on other sites

Hi igloo--

Sounds better already!  Be sure to read up on Effexor--I don't have personal experience with it, but everyone who talks about it around here says it's a beast to get on and off it.  Make sure your doc knows that so you move up gradually with the dosage.  I'm on Cymbalta, which is another one that you go slowly with when you're starting out. 

I hope this one is better and you get out of the flatlands!!

olga

Link to comment
Share on other sites

Igloo-

I'm glad you're finally seeking meds.  I think that there are far too many people out there suffering needlessly.

If lexapro leaves you feeling flat and emotionless, then it's definitely not the drug for you.  Obviously being that way is not recovery- it may be better than depression, but it is DEFINITELY not all there is.

Effexor can be difficult at times, but it's an extremely good anti-depressant.  I don't have first hand experience with effexor, but many people on the non-SSRI board do.  And jerod has a very informative page up on the crazymeds side of things, too.

I hope you're feeling better soon! 

Link to comment
Share on other sites

ps

I didn't have any problems going up on it but it was in combination with the Wellbutrin.

On the withdrawal symptoms, I read that taking an antihistamine or something like that helps. I'm still trying to clear my brain to research that ;) I did try a combo cold pill today and it seemed to help.

Ruins

Link to comment
Share on other sites

Thanks for all the input - I'm learning that's a nice addition to all the realistic info on this web.  The politically correct jargon that's used other places can be very misleading.

I have read a ton about Effexor but I do trust my dr and am scaling up slowly with regular appointments.  I'm also on allergy meds, so that may alleviate some side affects. Watching blood pressure is an issue but I'm slowly losing a pound or two that I gained when things were real bad and that should help.  I'm also hoping that if my mood lightens, I'll find the gumption to exercise more because I used to enjoy it.  Since dr knows me and my family so well, he notices things that I don't think to mention...anyone notice that sometimes it's hardest to see the changes in your own actions/mannerisms but it's easy to diagnose someone else's problem?!

I'm just hoping it's right med this time - I almost miss the deepest parts because at least I felt something.... 

Again, thank you!

Igloo

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...